Alert archive / New York / Wind Advisories in 2016
Wind Advisory 4, NWS Binghamton, NY
NWS Binghamton, NY issued this wind advisory at Mar 27, 2016, 8:44 PM EDT for 17 counties in New York; 7 counties in Pennsylvania. It took effect at Mar 28, 2016, 2:00 PM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2016, 8:44 PM EDT (00:44 UTC)
- In effect from
- Mar 28, 2016, 2:00 PM EDT
- Expired
- Mar 29, 2016, 1:02 AM EDT
- In force
- 11 hr
- Issued by
- NWS Binghamton, NY
All 24 counties
Broome County, NY, Cayuga County, NY, Chemung County, NY, Chenango County, NY, Cortland County, NY, Delaware County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Otsego County, NY, Schuyler County, NY, Seneca County, NY, Steuben County, NY, Sullivan County, NY, Tioga County, NY, Tompkins County, NY, Yates County, NY, Bradford County, PA, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA
The radar
The Binghamton radar (KBGM), 4 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 0.7 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1233 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
807 WWUS71 KBGM 280044 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 844 PM EDT SUN MAR 27 2016 NYZ015>018-022-036-290045- /O.NEW.KBGM.WI.Y.0004.160328T1600Z-160329T0900Z/ YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-MADISON- INCLUDING THE CITIES OF...PENN YAN...SENECA FALLS...AUBURN... SYRACUSE...CORNING...HORNELL...HAMILTON...ONEIDA 844 PM EDT SUN MAR 27 2016 ...WIND ADVISORY IN EFFECT FROM NOON MONDAY TO 5 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON MONDAY TO 5 AM EDT TUESDAY. * LOCATIONS...STEUBEN COUNTY NEW YORK THROUGH THE NORTHERN FINGER LAKES AND WESTERN CENTRAL NEW YORK. * HAZARDS...STRONG WINDS. * WINDS...WEST 15 TO 25 MPH WITH GUSTS BETWEEN 45 AND 50 MPH. * TIMING...WINDS WILL INCREASE MONDAY AFTERNOON. THE STRONGEST WINDS WILL OCCUR BETWEEN 5 PM MONDAY EVENING AND MIDNIGHT. * TEMPERATURES...IN THE LOWER 40S. * IMPACTS...DOWNED TREE BRANCHES AND ISOLATED POWER OUTAGES. DIFFICULTY DRIVING IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. && $$ HEDEN
4 follow-up statements
959 WWUS71 KBGM 280748 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 348 AM EDT MON MAR 28 2016 NYZ009-023>025-037-044-055-PAZ038-290800- /O.EXB.KBGM.WI.Y.0004.160328T1800Z-160329T1000Z/ NORTHERN ONEIDA-SCHUYLER-CHEMUNG-TOMPKINS-SOUTHERN ONEIDA- CORTLAND-TIOGA-BRADFORD- INCLUDING THE CITIES OF...BOONVILLE...WATKINS GLEN...ELMIRA... ITHACA...ROME...UTICA...CORTLAND...OWEGO...WAVERLY...SAYRE... TOWANDA 348 AM EDT MON MAR 28 2016 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM EDT TUESDAY. * LOCATIONS...ONEIDA, SCHUYLER, CHEMUNG, TOMPKINS, CORTLAND, AND TIOGA COUNTIES IN CENTRAL NEW YORK. BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA. * HAZARDS...STRONG WINDS. * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS WILL INCREASE THIS AFTERNOON. THE STRONGEST WINDS WILL OCCUR LATE THIS AFTERNOON THROUGH THIS EVENING. * IMPACTS...DOWNED TREE BRANCHES AND ISOLATED POWER OUTAGES. DIFFICULTY DRIVING IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. && $$ NYZ045-046-056-057-062-PAZ039-040-043-044-047-048-072-290800- /O.EXB.KBGM.WI.Y.0004.160328T2100Z-160329T1000Z/ CHENANGO-OTSEGO-BROOME-DELAWARE-SULLIVAN-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- INCLUDING THE CITIES OF...NORWICH...ONEONTA...BINGHAMTON... DELHI...WALTON...MONTICELLO...HALLSTEAD...MONTROSE...DAMASCUS... EQUINUNK...TUNKHANNOCK...SCRANTON...HAZLETON...WILKES-BARRE... MILFORD...HONESDALE 348 AM EDT MON MAR 28 2016 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 AM EDT TUESDAY. * LOCATIONS...CHENANGO, OTSEGO, BROOME, DELAWARE AND SULLIVAN COUNTIES IN CENTRAL NEW YORK. SUSQUEHANNA, WAYNE, WYOMING, LACKAWANNA, LUZERNE, AND PIKE COUNTIES IN NORTHEAST PENNSYLVANIA. * HAZARDS...STRONG WINDS. * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS WILL INCREASE LATE THIS AFTERNOON. THE STRONGEST WINDS WILL OCCUR THIS EVENING. * IMPACTS...DOWNED TREE BRANCHES AND ISOLATED POWER OUTAGES. DIFFICULTY DRIVING IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. && $$ NYZ015>018-022-036-290800- /O.EXT.KBGM.WI.Y.0004.160328T1800Z-160329T1000Z/ YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-MADISON- INCLUDING THE CITIES OF...PENN YAN...SENECA FALLS...AUBURN... SYRACUSE...CORNING...HORNELL...HAMILTON...ONEIDA 348 AM EDT MON MAR 28 2016 ...WIND ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM EDT TUESDAY... * LOCATIONS...YATES, SENECA, CAYUGA, ONONDAGA, STEUBEN AND MADISON COUNTIES. * HAZARDS...STRONG WINDS. * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS WILL INCREASE THIS AFTERNOON. THE STRONGEST WINDS WILL OCCUR LATE THIS AFTERNOON THROUGH THIS EVENING. * IMPACTS...DOWNED TREE BRANCHES AND ISOLATED POWER OUTAGES. DIFFICULTY DRIVING IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. && $$
778 WWUS71 KBGM 281822 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 222 PM EDT MON MAR 28 2016 NYZ009-015>018-022>025-036-037-044-055-PAZ038-291000- /O.CON.KBGM.WI.Y.0004.000000T0000Z-160329T1000Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-TIOGA- BRADFORD- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA... ITHACA...HAMILTON...ONEIDA...ROME...UTICA...CORTLAND...OWEGO... WAVERLY...SAYRE...TOWANDA 222 PM EDT MON MAR 28 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY... * LOCATIONS...ONEIDA... SCHUYLER... CHEMUNG... TOMPKINS... CORTLAND... AND TIOGA COUNTIES IN CENTRAL NEW YORK. BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA. * HAZARDS...STRONG WINDS. * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS WILL INCREASE THIS AFTERNOON. THE STRONGEST WINDS WILL OCCUR LATE THIS AFTERNOON THROUGH THIS EVENING. * IMPACTS...DOWNED TREE BRANCHES AND ISOLATED POWER OUTAGES. DIFFICULTY DRIVING IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. && $$ NYZ045-046-056-057-062-PAZ039-040-043-044-047-048-072-291000- /O.CON.KBGM.WI.Y.0004.160328T2100Z-160329T1000Z/ CHENANGO-OTSEGO-BROOME-DELAWARE-SULLIVAN-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- INCLUDING THE CITIES OF...NORWICH...ONEONTA...BINGHAMTON... DELHI...WALTON...MONTICELLO...HALLSTEAD...MONTROSE...DAMASCUS... EQUINUNK...TUNKHANNOCK...SCRANTON...HAZLETON...WILKES-BARRE... MILFORD...HONESDALE 222 PM EDT MON MAR 28 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY... * LOCATIONS...CHENANGO... OTSEGO... BROOME... DELAWARE AND SULLIVAN COUNTIES IN CENTRAL NEW YORK. SUSQUEHANNA... WAYNE... WYOMING... LACKAWANNA... LUZERNE... AND PIKE COUNTIES IN NORTHEAST PENNSYLVANIA. * HAZARDS...STRONG WINDS. * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS WILL INCREASE LATE THIS AFTERNOON. THE STRONGEST WINDS WILL OCCUR THIS EVENING. * IMPACTS...DOWNED TREE BRANCHES AND ISOLATED POWER OUTAGES. DIFFICULTY DRIVING IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. && $$
826 WWUS71 KBGM 290250 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 1050 PM EDT MON MAR 28 2016 NYZ009-015>018-022>025-036-037-044-055-PAZ038-291000- /O.CON.KBGM.WI.Y.0004.000000T0000Z-160329T1000Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-TIOGA- BRADFORD- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA... ITHACA...HAMILTON...ONEIDA...ROME...UTICA...CORTLAND...OWEGO... WAVERLY...SAYRE...TOWANDA 1050 PM EDT MON MAR 28 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY... * LOCATIONS...ONEIDA... SCHUYLER... CHEMUNG... TOMPKINS... CORTLAND... AND TIOGA COUNTIES IN CENTRAL NEW YORK. BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA. * HAZARDS...STRONG WINDS. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 40 MPH. * TIMING...THE STRONGEST WINDS HAVE ALREADY OCCURRED AND WILL GRADUALLY DIMINISH OVERNIGHT. * IMPACTS...DOWNED TREE BRANCHES AND ISOLATED POWER OUTAGES. DIFFICULTY DRIVING IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. && $$ NYZ045-046-056-057-062-PAZ039-040-043-044-047-048-072-291000- /O.CON.KBGM.WI.Y.0004.000000T0000Z-160329T1000Z/ CHENANGO-OTSEGO-BROOME-DELAWARE-SULLIVAN-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- INCLUDING THE CITIES OF...NORWICH...ONEONTA...BINGHAMTON... DELHI...WALTON...MONTICELLO...HALLSTEAD...MONTROSE...DAMASCUS... EQUINUNK...TUNKHANNOCK...SCRANTON...HAZLETON...WILKES-BARRE... MILFORD...HONESDALE 1050 PM EDT MON MAR 28 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY... * LOCATIONS...CHENANGO... OTSEGO... BROOME... DELAWARE AND SULLIVAN COUNTIES IN CENTRAL NEW YORK. SUSQUEHANNA... WAYNE... WYOMING... LACKAWANNA... LUZERNE... AND PIKE COUNTIES IN NORTHEAST PENNSYLVANIA. * HAZARDS...STRONG WINDS. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 40 MPH. * TIMING...THE STRONGEST WINDS HAVE ALREADY OCCURRED AND WILL GRADUALLY DIMINISH OVERNIGHT. * IMPACTS...DOWNED TREE BRANCHES AND ISOLATED POWER OUTAGES. DIFFICULTY DRIVING IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. && $$ HEDEN
757 WWUS71 KBGM 290502 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 102 AM EDT TUE MAR 29 2016 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-290615- /O.CAN.KBGM.WI.Y.0004.000000T0000Z-160329T1000Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA... ITHACA...HAMILTON...ONEIDA...ROME...UTICA...CORTLAND...NORWICH... ONEONTA...OWEGO...WAVERLY...BINGHAMTON...DELHI...WALTON... MONTICELLO...SAYRE...TOWANDA...HALLSTEAD...MONTROSE...DAMASCUS... EQUINUNK...TUNKHANNOCK...SCRANTON...HAZLETON...WILKES-BARRE... MILFORD...HONESDALE 102 AM EDT TUE MAR 29 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS CANCELLED THE WIND ADVISORY. WIND GUSTS HAVE DROPPED BELOW ADVISORY CRITERIA AND ARE NOT EXPECTED TO INCREASE...SO THE ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Mar 27, 7:58 PM EDT, 46 minutes earlier.
Area forecast discussion, Mar 27, 7:58 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 758 PM EDT SUN MAR 27 2016 .SYNOPSIS... AN APPROACHING COLD FRONT, WILL BRING A PERIOD OF RAIN, LATE TONIGHT AND MONDAY. MONDAY NIGHT AND TUESDAY, WILL FEATURE CHILLY TEMPERATURES, WITH A FEW LINGERING SPRINKLES OR FLURRIES, INTO MONDAY EVENING. WEDNESDAY LOOKS DRY AND MILDER, AS A SOUTHWEST AIR FLOW SETS UP. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... 3 PM UPDATE... ALTHOUGH STUBBORNLY PERSISTENT MUCH OF THE DAY SO FAR, THE STRATUS CLOUDS ARE THINNING OUT/ERODING LATE TODAY ACROSS NY'S SOUTHERN TIER AND NORTHEAST PA. AS A RESULT, IT SHOULD BE PLEASANTLY MILD OVER MUCH OF THE FORECAST AREA LATE THIS AFTERNOON. THIS EVENING, CLOUDS SHOULD SPREAD BACK IN, AS MOISTURE ADVECTION INCREASES AHEAD OF OUR NEXT WEATHER MAKER, WHICH IS AN APPROACHING FRONTAL SYSTEM. ALTHOUGH SOME PATCHY DRIZZLE COULD FORM LATER THIS EVENING, ESPECIALLY OVER UPSLOPE AREAS OF THE POCONOS AND CATSKILLS, THE STEADIER RAIN IS EXPECTED TO HOLD OFF UNTIL AFTER MIDNIGHT. LOWS BY DAYBREAK WILL RANGE MAINLY IN THE 40S. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/... 310 PM UPDATE... THE SURFACE OCCLUSION SHOULD CROSS MUCH OF THE FORECAST AREA DURING THE LATE MORNING AND EARLY AFTERNOON HOURS MONDAY, WITH STEADIER RAIN GENERALLY BECOMING MORE SHOWERY IN NATURE BEHIND THE FRONT. ONCE AGAIN, WITH THE BEST DYNAMICS SHIFTING ACROSS SOUTHERN CANADA, AND THE DEEPER MOISTURE/MORE UNSTABLE AIR MASS WELL OFFSHORE, RAINFALL SHOULDN'T BE HEAVY (GENERALLY 0.25-0.5", AT BEST). BY LATER MONDAY AFTERNOON AND DURING THE EVENING, WRAP-AROUND MOISTURE, CYCLONIC/UPSLOPE FLOW, AND LOW-LEVEL COLD ADVECTION, SHOULD LEAD TO PERSISTENT RAIN/SNOW SHOWERS, MOSTLY OVER OUR NORTHERN ZONES. ALSO, IT SHOULD BECOME FAIRLY WINDY POST FRONTAL PASSAGE MONDAY AFTERNOON, MONDAY NIGHT, AND INTO TUESDAY MORNING. FREQUENT GUSTS OF 30-40 MPH CAN BE EXPECTED. ALTHOUGH TUESDAY SHOULD FEATURE PARTLY-MOSTLY SUNNY SKIES, WITH SIGNIFICANT DRYING COMING IN ASSOCIATED WITH AN INCOMING RIDGE AXIS, TEMPERATURES WILL BE CHILLY FOR LATE MARCH, WITH HIGHS IN THE UPPER 30S AND 40S. AFTER CLEAR, COLD WEATHER TUESDAY NIGHT, WEDNESDAY SHOULD TURN MILDER, AS WE GET INTO A RETURN SOUTHWEST FLOW AND STRONG WARM ADVECTION PATTERN. HIGHS WEDNESDAY AFTERNOON SHOULD REBOUND WELL INTO THE 50S. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... AN UNSETTLED PATTERN IS FORECAST FOR THE LONG TERM PERIOD, WITH A GROWING LIKELIHOOD FOR A STRONG, YET BRIEF, COOL DOWN BEGINNING AT THE TAIL END OF THE PERIOD. A STORM SYSTEM PULLING OUT OF THE CENTRAL PLAINS WILL BRING STRONG WARM AIR ADVECTION THURSDAY, WITH SHOWERS, AND POSSIBLY THUNDERSTORMS, MOVING THROUGH THE REGION DURING THE DAY. THE COLD FRONT PULLS THROUGH ON FRIDAY, WITH A POTENT POLAR AIRMASS DIVING SOUTH THROUGH ONTARIO PROVINCE. HOWEVER, A MORE POWERFUL STORM WILL STRENGTHEN OVER SOUTHERN CANADA ON SATURDAY, BRINGING ANOTHER ROUND OF SHOWERS, BEFORE THE COLD AIR GETS YANKED DOWN INTO NY/PA SATURDAY NIGHT. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... MVFR CIGS WILL SPREAD NORTHWARD THIS EVENING WITH CIGS BELOW 3000 FT AT AVP/ELM/BGM SPREADING NORTH TO SYR AND RME BY 06Z. SHOWERS WILL OVERSPREAD THE AREA BETWEEN 06Z AND 12Z... WITH THE HEAVIEST MOST WIDESPREAD SHOWERS EXPECTED BETWEEN 12Z AND 18Z. SHOWERS WILL DIMINISH LATER MONDAY AFTERNOON HOWEVER CIGS WILL REMAIN MAINLY MVFR THROUGH THE DAY THURSDAY. WINDS WILL BE SOUTH-SOUTHEAST AT 5 TO 15 KTS TONIGHT INCREASING TO 10 TO 20 KTS WITH HIGHER GUSTS THURSDAY MORNING. WINDS WILL SHIFT TO WESTERLY DURING THE AFTERNOON THURSDAY AT SPEEDS OF 15 TO 25 KTS WITH SOME GUSTS PAST 30 KTS. .OUTLOOK... MON NGT...RESTRICTIONS LIKELY IN SCATTERED RAIN SHOWERS POSSIBLY MIXING WITH SNOW ACROSS CENTRAL NEW YORK. TUE-WED...VFR. THU...RESTRICTIONS PSBL IN SHOWERS...ESPECIALLY PM. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...MLJ NEAR TERM...MLJ SHORT TERM...MLJ LONG TERM...DJP AVIATION...DJP/MSE
Hazardous weather outlook, Mar 27, 2:52 PM EDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 252 PM EDT SUN MAR 27 2016 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-281900- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 252 PM EDT SUN MAR 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MJ
Nearby
Wind Advisories in New York, 2016Wind Advisories in Pennsylvania, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.